MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA
Catalog Number 490314
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the device involved was confirmed not to be available for evaluation; a photo was provided and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 8: it was reported that the set leaked during use with lactated ringers and/or normal saline.No patient injury reported.
 
Additional Manufacturer Narrative
Event 8: this report has been identified as b.Braun medical internal report number (b)(4).Ten (10) used samples with no packaging were returned for evaluation.All returned product was tested for leakage per specification and all ten set failed.Leakage was observed at the bonded joint between the tubing and top cap of the blood filter housing.All ten samples were functionally tested and confirmed the reported defect of leakage at the bonded joint of the drip chamber.Incidents of this nature are attributed to operator oversight during the manual assembly of the product.Although our training procedures ensure that all of our employees are properly trained in their areas of responsibility, an oversight on the part of the operator can attribute to an incident of this nature.All available information regarding this occurrence has been forwarded to our mrb business unit leaders and all personnel involved in the manufacturing and inspection of this product in order to heighten awareness.We will maintain this report for further references and continue to monitor other reports for similar occurrences.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.
 
Additional Manufacturer Narrative
Event 8: (b)(4).No actual samples were returned.Although a picture was attached it did not clearly confirm the leakage at the blood filter area.The reported defect was unable to be confirmed.The retain samples were tested for leakage per specification and no defects were found.Without the actual device a thorough investigation could not be performed.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If the sample and/or any additional pertinent information becomes available the complaint will be re-opened.

Brand Name
BLOOD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key7275054
Report Number9614279-2018-00045
Device Sequence Number1177445
Product Code FPA
UDI-Device Identifier04046964527180
UDI-Public04046964527180
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number490314
Device Lot Number0061587508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer03/30/2018
03/30/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/09/2018
05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1